NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 27, 4:04 AM AST, 8 hours 26 minutes earlier. Its key messages:
Area forecast discussion, Jul 27, 4:04 AM AST, 8 hours 26 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
404 AM AST Sun Jul 27 2025
.KEY MESSAGES...
* A tropical wave will continue to produce showers and
thunderstorms across the region through tonight. The risk of
urban and small stream flooding is elevated across all the
islands. Localized flash flooding and mudslides in areas of
steep terrain cannot be ruled out.
* Another tropical wave, but weaker will stream across the area on
Monday. Regardless, the risk for urban and small stream flooding
will remain elevated due to the expected saturated soils.
* An elevated heat risk will prevail across most coastal and urban
areas of the islands through the workweek. Particularly on
Monday before the onset of afternoon convection and again
on Tuesday.
&&
.SHORT TERM...Tonight through Monday...
The most recent satellite imagery shows the axis of a tropical wave
just to the southeast of Saint Croix, while a second tropical wave
is located a couple hundred of miles to the east of the Lesser
Antilles. Shower activity associated with the first wave has been
increasing in frequency since midnight. The showers have been
moderate to locally strong, but are moving quickly and rainfall
accumulations were not too significant. However, as the wave
advances into the region, showers and thunderstorms will continue to
stream into the Virgin Islands, Vieques, Culebra and the eastern and
southern halves of Puerto Rico in the morning, and into the west in
the afternoon hours. Since it is hard to pinpoint the exact location
that will receive the highest rainfall accumulations, the elevated
risk of flooding was assigned for the whole area. The risk does not
means that it will be raining all day long or that the rain will be
heavy at all times, rather it means that some urban and small stream
flooding, rapid river rises and some mudslides can be anticipated
today. Isolated flash floods cannot be ruled out. Gusty winds are
expected as well.
A second, weaker, tropical wave is anticipated on Monday too. This
wave will bring additional showers for eastern Puerto Rico and the
Virgin Islands in the morning, followed by stronger activity in the
afternoon across the Cordillera Central and western Puerto Rico.
Once again, the likelihood of urban and small stream flooding will
be elevated, but only for these localized areas in west and east
Puerto Rico. Since the cloud deck is expected to be less dense than
today, the heat risk is going to be elevated.
By Tuesday, a mid level ridge builds in, and as the moisture
departs, a drier air mass, with light to moderate concentrations of
Saharan dust will filter in. A trade wind cap inversion will develop
at around 800 mb, so rainfall activity is expected to be more
limited to afternoon convection along the interior and western
Puerto Rico. Winds will pick up too, coming out of the southeast at
15 to 20 mph. With southeast winds, temperatures will be on the
rise, with heat indices above 100 degrees in urban and coastal
areas, and across the valleys of the eastern interior. The expected
level of heat will affect most individuals sensitive to heat,
especially those without effective cooling or adequate hydration.
.LONG TERM...Wednesday through Sunday...
A drier air mass will linger on Wednesday under the influence of a
mid-level ridge extending from the southwestern Atlantic. This
will promote warmer 500 mb temperatures of near -3C, and the
precipitable water content is expected to drop near 1.50 inches.
Therefore, fair weather conditions are anticipated across the
islands, with limited shower development over western PR in the
afternoon hours. Thereafter, the main weather features will be two
tropical waves. The first one on Thursday, with global models
suggesting a weak and disorganized wave that can still bring an
increase in passing showers across the USVI and windward areas of
PR during the morning hours. Then, as the wave moves across the
region during the peak of daytime heating, this will enhance the
diurnal cycle of afternoon convection with showers and isolated
thunderstorms developing over western PR and downwind from el
Yunque into portions of Bayamon, Toa Baja, Dorado and nearby
municipalities. On Friday, a quick drying pattern is expected as
drier air with minor concentrations of Saharan dust filters over
the area. Then, between Saturday and Sunday, model guidance
continues to indicate the passage of the second tropical wave
across the local area. This wave is expected to bring better
tropical moisture with precipitable water content peaking once
again over 2.00 inches. Therefore, increasing the threat for urban
and small stream flooding across all islands.
From Thursday through Sunday, southeasterly trades and higher
dewpoints will increase the heat risk once again across the
northern and western coastal municipalities of Puerto Rico, with
heat indices ranging between 105F-110F in general across these
areas, and particularly from the late morning hours until the
development of afternoon showers.
&&
.AVIATION...
(06Z TAFS)
A tropical wave will move into the islands today, bringing periods
of SHRA and TSRA. Periods of reduced VIS and low ceilings are
expected. SHRA will decrease over the PR terminals around 22-00Z,
but with linger in the vicinity of USVI. The winds will be from the
E at 14-22 kts, but stronger near thunderstorms.
&&
.MARINE...
A tropical wave will continue to produce showers and thunderstorms
across the regional waters through late tonight. These thunderstorms
can produce squalls and locally higher seas. Another tropical wave,
but weaker is forecast to stream across the region on Monday
afternoon. Choppy wind driven seas are expected with the wave
passages. From mid-week onward, moderate to locally fresh east to
southeasterly winds are expected to return as a broad surface high
pressure builds over the far northeastern Atlantic.
&&
.BEACH FORECAST...
Shower and thunderstorm activity will increase across most coastal
areas of the islands today. Periods of moderate to locally heavy
rainfall and occasional lightning strikes are anticipated with
this activity. The risk of rip currents is low, however, life-
threatening rip currents often occur in the vicinity of groins,
jetties, reefs, and piers.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&
SHORT TERM...ERG
LONG TERM....DSR
AVIATION...ERG
MARINE...DSR
Hazardous weather outlook, Jul 27, 3:56 AM AST, 8 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
356 AM AST Sun Jul 27 2025
AMZ711>745-PRZ001>013-280800-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
356 AM AST Sun Jul 27 2025
This Hazardous Weather Outlook is for portions of Puerto Rico.
.DAY ONE...Today and Tonight
.Lightning...Isolated thunderstorms. Stay alert and be prepared
to take shelter if storms develop.
.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes. There is a low chance of isolated flash
floods. Elsewhere, plan for water ponding on roads and in poorly
drained areas.
.Excessive Heat...This level of heat affects primarily those
individuals extremely sensitive to heat, especially when outdoors
without effective cooling and/or adequate hydration.
.Wind...Breezy conditions (18-22 kts | 21-25 mph). Unsecured
items could blow around.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Elevated flood risk is expected on Monday as another tropical
wave moves through the region. Then, the elevated flood risk will
return for the end of the week. Elevated heat risk is expected
Monday onward. Breezy conditions and a low to moderate rip
current risk will also persist.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
AMZ716-726-VIZ001-002-280800-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
356 AM AST Sun Jul 27 2025
This Hazardous Weather Outlook is for portions of USVI.
.DAY ONE...Today and Tonight
.Lightning...Isolated thunderstorms. Stay alert and be prepared
to take shelter if storms develop.
.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes. There is a low chance of isolated flash
floods. Elsewhere, plan for water ponding on roads and in poorly
drained areas.
.Excessive Heat...This level of heat affects primarily those
individuals extremely sensitive to heat, especially when outdoors
without effective cooling and/or adequate hydration.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Limited flood risk is expected on Monday as another tropical wave
moves through the region. Limited heat risk is expected Monday
onward. Breezy conditions and a low to moderate rip current risk
will also persist.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.